MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; 8X80MM DISTAL STEM MODULAR CEMENTED

EXACTECH, INC. EQUINOXE; 8X80MM DISTAL STEM MODULAR CEMENTED
Catalog Number 308-01-08
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This (b)(6) patient with an average build had an initial surgery a couple years ago by oncology to remove a tumor in this right shoulder.The distal stem became loose and was revised on (b)(6) 2019 with a new stem, collar, and proximal body.The tray height was also built up.All available information has been received.Devices have not returned.Upon review of all the information, the cause of the loosening is likely related to the patient¿s previous cancer which likely resulted in poor bone quality.Concomitant device(s): distal fixation ring ha 19.5 (cat# 308-05-19).Med prox body +0 (cat# 308-10-00).
 
Event or Problem Description
This (b)(6) patient with an average build had an initial surgery "a couple years ago".The reported indication for the initial implantation was due to removal of a tumor in this right shoulder (oncology).On (b)(6) 2019, it was noted that the distal stem had become loose.The stem, collar and proximal body were revised.The tray height was also built up.All available information has been received.Devices are not available for returned.Upon review of all the information, the cause of the loosening is likely related to the patient¿s previous cancer which likely resulted in poor bone quality (pre-existing condition).

Brand Name
EQUINOXE
Common Device Name
8X80MM DISTAL STEM MODULAR CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9503593
Report Number1038671-2019-00613
Device Sequence Number2981440
Product Code HSD
UDI-Device Identifier10885862267894
UDI-Public10885862267894
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143659
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number308-01-08
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR